Lip filler caused crease by mouth? (Photo)

I had juvederm injected in my lips and since then I have noticed 2 creases by the corner of mouth. 1 on each side. They look weird and unnatural. At first I assumed it was because the swelling but it's been awhile now and they haven't gone away. I've had filler before but have never experienced this. What causes lines? Poorly injected? Please let me know if this is common and why it happens. Thanks

Doctor Answers 6

Lip filler caused crease by mouth?

Hello bnmc92,

You are seeing those creases because of the amount of volume added to your lips.  There are a few options you have: 

You can live with it but you probably would not have posted this if that is the route you wanted to go. 

You can dissolve the product added to your upper lip which will cause the volume to be lost but the creases to disappear.  After you dissolve it you could then add volume back but to a lesser extent to avoid those creases. 

The last option is to add more volume to those new creases.  This would likely create an unnatural appearance as the lip should not extend that far out. 

I would recommend the dissolve and start over method, but that means you will lose your initial investment and have to pay for more filler.  This would also help improve the side view since your top lip is sticking out quite far in your after photo. 

You should contact your injector and be evaluated to see what options he or she recommends.  If you are not pleased with them, you can consider injection with a physician injector such as a facial plastic surgeon. 

I hope this helps and good luck. 


The Woodlands Facial Plastic Surgeon
5.0 out of 5 stars 25 reviews

Lip creases...

Thank you for your question.  It appears you have too much filler injected laterally into the corners of your mouth this can be due to overzealous correction.  I would have the additional filler dissolved with hyaluronidase and then reevaluate your lips in two weeks.  Filler placed in the central lip should not cause lines laterally even with central eversion.  More commonly side effects like this are seen with lateral filling and for a true aesthetic lip we try not to fill much laterally as that gives you the so called "sausage lip." and can create lateral lines like this.  Please follow up with your injector.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Lip Creases caused by Fillers

It appears that you have too much filler injected into the corner of the mouth.  I would have that part dissolved with Vitrase  and you will have a better cosmetic results.  Best, Dr. Green

Lip filler caused crease by mouth?

Thank you for your question and series of photographs.  When too much filler is placed along the central portions of the upper lip it can cause the lip to evert and create the lines seen at the corners of your mouth.  This can be avoided by placing less filler centrally and more along the lateral aspects of the lip.  I would voice your concerns with your injector, and if you are unhappy with your lip's appearance they can dissolve the JVD away. Hope that this helps.

Nelson Castillo, MD
Atlanta Plastic Surgeon
5.0 out of 5 stars 43 reviews

Juvederm Filler Botox Toronto

It looks like too much filler was injected.

The foregoing information provided is not intended nor implied to be a substitute for professional medical advice, it is provided for educational purposes only.
You assume full responsibility for how you choose to use this information.
Always seek the advice of your physician or other qualified healthcare provider before starting any new treatment or discontinuing an existing treatment. Talk with your healthcare provider about any questions you may have regarding a medical condition.

Asif Pirani, MD, FRCS(C)
Toronto Plastic Surgeon
5.0 out of 5 stars 35 reviews

Lip Swelling After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

If you are unhappy with lip fillers please reverse the filler.  This can be done by your physician quite easily in the office.  Best, Dr. Emer.

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 168 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.